Alert archive / Ohio / Special Weather Statements in 2016

Special Weather Statement, NWS Cleveland, OH

March 14, 2016Crawford County, Richland County, Ohio

NWS Cleveland, OH issued this special weather statement at Mar 14, 2016, 5:13 PM EDT for Crawford County, Richland County, Ohio. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 14, 2016, 5:13 PM EDT (21:13 UTC)
Expired
Mar 14, 2016, 6:00 PM EDT
In force
47 min
Issued by
NWS Cleveland, OH

Counties Crawford County, OH, Richland County, OH

The radar

The Cleveland radar (KCLE), 99 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.2 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2016-03-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 10 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2016-03-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
10 J/kg
Mixed-layer CIN
-84 J/kg
Mixed-layer LCL
781 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

166 
WWUS81 KCLE 142113
SPSCLE

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
513 PM EDT MON MAR 14 2016
 
OHZ028-029-142200-
RICHLAND-CRAWFORD-
513 PM EDT MON MAR 14 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT RICHLAND AND CRAWFORD
COUNTIES...

AT 512 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR NEW WASHINGTON TO NEAR BELLVILLE...AND MOVING
NORTHEAST AT 40 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. 

LOCATIONS IMPACTED INCLUDE...
MANSFIELD...BUCYRUS...GALION...SHELBY...ONTARIO...LEXINGTON...CRESTLINE...
BELLVILLE...PLYMOUTH...NEW WASHINGTON...CHATFIELD...BUTLER...BENTON...
SHILOH...LUCAS...TIRO...NORTH ROBINSON...OCEOLA...OLIVESBURG AND
SHENANDOAH.


LAT...LON 4063 8262 4064 8264 4067 8265 4067 8262
      4071 8263 4070 8311 4099 8311 4099 8242
      4082 8242 4078 8238 4073 8238 4073 8234
      4056 8233 4055 8262
TIME...MOT...LOC 2112Z 212DEG 36KT 4090 8284 4058 8249 
$$

MAYERS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Mar 14, 3:15 PM EDT, 1 hour 58 minutes earlier.

Area forecast discussion, Mar 14, 3:15 PM EDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
315 PM EDT MON MAR 14 2016

.SYNOPSIS...
A WEAK AREA OF LOW PRESSURE WILL MOVE NORTHEAST ACROSS THE AREA
THIS EVENING. A SECOND AND DEEPER AREA OF LOW PRESSURE WILL MOVE
OVER THE CENTRAL LAKES TUESDAY NIGHT AND THEN MOVE LITTLE INTO
EARLY THURSDAY. A FRONT FROM THIS LOW WILL MOVE ACROSS THE LOCAL
AREA TOMORROW NIGHT. THE LOW WILL EVENTUALLY SHIFT TO THE EAST
COAST LATE IN THE WEEK FORCING A STRONG COLD FRONT ACROSS THE
AREA ON FRIDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
LOT'S OF EXCITING WEATHER DOWN NEAR KDAY THIS AFTERNOON. THE VORT
RESPONSIBLE FOR THOSE STORMS IS HEADING THIS WAY. LCL HEIGHTS
REMAIN VERY LOW WHICH IS GOOD IF YOU WANT TORNADOES BUT THE LOW
LEVEL SHEAR ISN'T SUPPOSED TO BE VERY GOOD. WE DO HAVE CAPES OF
MORE THAN A 1000 J/KG WHICH ISN'T SURPRISING SINCE SURFACE
DEWPOINTS HAVE MADE IT INTO THE UPPER 50S.  OBVIOUSLY THERE IS
SOME SORT OF LOCAL ENHANCEMENT OCCURRING TO THE SOUTH. HOPEFULLY
THESE STORMS WILL WEAKEN AS THEY APPROACH THE AREA AND DO NOT
THINK THE SEVERE THREAT THIS FAR NORTH IS ALL THAT GREAT. WOULD
NOT BE SURPRISED TO GET A FEW SMALL HAIL REPORTS THOUGH AS MID
LEVELS CONTINUE TO COOL. AS IT STANDS WILL KEEP HIGH PRECIP
CHANCES THIS EVENING INTO THE OVERNIGHT HOURS. THE STORMS ARE
ALREADY REACHING THE SW END OF THE AREA AND SHOULD REACH THE KCLE
AREA IN 4 OR 5 HOURS. THINGS WILL BEGIN TO QUIET DOWN FROM WEST TO
EAST AFTER MIDNIGHT. HAVE BUMPED FORECAST LOWS UP A LITTLE FROM
THE PREVIOUS PACKAGE.

&&

.SHORT TERM /TUESDAY THROUGH THURSDAY NIGHT/...
TUESDAY IS NOW LOOKING LIKE IT WILL BE A QUIET AND PLEASANT DAY.
SOME SUNSHINE IS LIKELY THROUGH MIDDAY WITH INCREASING CLOUDS
DURING THE AFTERNOON. A BAROCLINIC ZONE WILL MOVE ACROSS THE AREA
DURING THE EVENING AND OVERNIGHT HOURS TUESDAY NIGHT. UNLIKE TODAY
THERE WILL BE DECENT SHEAR WITH THE LATEST SREF SHOWING
HELICITIES OF MORE THAN 200. HOWEVER...THE TIME OF DAY WILL WORK
AGAINST SEVERE WEATHER CHANCES. THE WESTERN TIP OF THE AREA IS
CURRENTLY OUTLOOKED FOR SEVERE WEATHER TOMORROW NIGHT. IF THE
STORMS WERE ARRIVING EARLIER MORE OF THE AREA WOULD BE OUTLOOKED.
BY DAYBREAK WEDNESDAY ABOUT THE SW HALF OF THE AREA SHOULD BE DRY
WITH ALL AREAS DRY BY 18Z. ANOTHER HALF INCH TO INCH OF RAIN IS
POSSIBLE ACROSS MUCH OF THE AREA THE NEXT 36 HOURS. STILL A LOT OF
QUESTION ABOUT WHAT WILL HAPPEN ON THURSDAY. BOTH THE GFS AND
ECMWF HAVE SOME SHOWERS DEVELOPING IN THE AFTERNOON IN THE WARM
AIR ADVECTION AHEAD OF THE LOW OVER THE CENTRAL LAKES. I THINK
BETTER CHANCES WILL COME THURSDAY NIGHT AS THE LOW FINALLY SHIFTS
EAST AND DRAGS A COLD FRONT INTO THE AREA.

TEMPS DURING THE PERIOD WILL BE MILD AND AVERAGE 10 TO 15 DEGREES
ABOVE NORMAL FOR HIGHS. HAVE GONE AHEAD AND USED A BLEND OF
GUIDANCE TEMPS.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
THE MODELS SHOW ENOUGH MOISTURE OVER THE AREA FOR AT LEAST SMALL
CHC POPS ON FRI. A SLOW MOVING UPPER LOW IS EXPECTED TO DRIFT EAST
ACROSS OHIO SAT THRU SUN WITH SUFFICIENT MOISTURE TO SUPPORT
SHOWERS OF RAIN OR SNOW. A BRIEF PERIOD OF DRIER AIR LOOKS TO PUSH
THRU THE AREA SUN NIGHT INTO MON BUT ANOTHER UPPER DISTURBANCE IS
SHOWN TO DROP SE INTO THE EASTERN LAKES BY LATE MON FOR A
RETURNING THREAT FOR RAIN OR SNOW.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
LOW PRESSURE MOVING ACROSS THE SOUTHERN PART OF THE AREA THIS
EVENING WILL HELP TRIGGER NUMEROUS SHOWERS ALONG WITH SOME TSRA
THEN CONDITIONS WILL SETTLE DOWN FOR THE SECOND HALF OF THE NIGHT.
WIDESPREAD IFR FOG IS EXPECTED TO DEVELOP AS THE NIGHT PROGRESSES
DUE TO THE WARM AND MOIST AIR THEN CONDITIONS WILL IMPROVE LATE
MORNING INTO MIDDAY AS THE FOG AND STRATUS LIFT AND DISSIPATE.

OUTLOOK...NON VFR POSSIBLE AGAIN TUESDAY NIGHT INTO WED IN SHRA AND
TSRA WITH A CHANCE FOR NON VFR IN SHRA THU INTO FRI.

&&

.MARINE...
WINDS SHOULD STAY FAIRLY LIGHT AND CHANGEABLE UNTIL LATE
TUE NIGHT THEN A LOW MOVING EAST ACROSS THE LAKES WILL PULL A COLD
FRONT ACROSS LAKE ERIE LEADING TO SW WINDS INCREASING TO ABOUT 15 TO
25 KNOTS INTO WED. WINDS SHOULD DIMINISH SOME WED NIGHT THEN VEER TO
NW THEN NORTH FRI THEN TO NE TO EAST FOR SAT WHILE TENDING TO STAY
UNDER 15 KNOTS.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...KUBINA
NEAR TERM...KUBINA
SHORT TERM...KUBINA
LONG TERM...ADAMS
AVIATION...ADAMS
MARINE...ADAMS
Hazardous weather outlook, Mar 14, 3:23 PM EDT, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
323 PM EDT MON MAR 14 2016

LEZ142>146-162>166-OHZ003-006>011-017>022-027>032-036>038-047-151930-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-LUCAS-WOOD-OTTAWA-
SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-
PORTAGE-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MARION-MORROW-
HOLMES-KNOX-
323 PM EDT MON MAR 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND A FEW THUNDERSTORMS WILL MOVE ACROSS THE AREA TONIGHT.
SOME OF THE STRONGER STORMS MAY PRODUCE SOME SMALL HAIL OR LOCALLY
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS ARE POSSIBLE ACROSS THE REGION TUESDAY EVENING AND
TUESDAY NIGHT. A FEW STORMS MAY APPROACH SEVERE
LIMITS...ESPECIALLY IN NORTHWEST OHIO. DAMAGING WINDS APPEAR TO BE THE
BIGGEST THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

LEZ061-147>149-167>169-OHZ012>014-023-033-089-PAZ001>003-151930-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-WILLOWICK TO GENEVA-
ON-THE LAKE OH-GENEVA-ON-THE-LAKE TO CONNEAUT OH-
CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LAKE-GEAUGA-
ASHTABULA INLAND-TRUMBULL-MAHONING-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD PA-
323 PM EDT MON MAR 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTHEAST OHIO
AND NORTHWEST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND A FEW THUNDERSTORMS WILL MOVE ACROSS THE AREA TONIGHT.
A FEW OF THE STRONGER THUNDERSTORMS COULD PRODUCE SOME SMALL HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Special weather statement, Mar 14, 4:20 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
420 PM EDT MON MAR 14 2016

OHZ036-142100-
MARION-
420 PM EDT MON MAR 14 2016

...A STRONG THUNDERSTORM WILL AFFECT MARION COUNTY...

AT 419 PM EDT...A STRONG THUNDERSTORM WAS OVER WALDO...OR NEAR
MARION...MOVING NORTHEAST AT 45 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MARION...PROSPECT...LA RUE...MORRAL...WALDO...CALEDONIA...NEW BLOOMINGTON...
GREEN CAMP AND STATE ROUTE 229 AT US ROUTE 23.

LAT...LON 4044 8325 4051 8325 4051 8342 4069 8342
      4069 8331 4070 8330 4070 8286 4064 8286
      4064 8296 4049 8296 4048 8302 4043 8303
TIME...MOT...LOC 2019Z 232DEG 40KT 4049 8311

MAYERS
Local storm report, Mar 14, 4:30 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
430 PM EDT MON MAR 14 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0426 PM     HAIL             S MARION                40.58N 83.13W
03/14/2016  E0.25 INCH       MARION             OH   TRAINED SPOTTER

            TS STRONG WINDS AND HEAVY RAINS.

&&

THOMPSON
Special weather statement, Mar 14, 4:55 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
455 PM EDT MON MAR 14 2016

OHZ037-047-142130-
MORROW-KNOX-
455 PM EDT MON MAR 14 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MORROW AND KNOX
COUNTIES...

AT 453 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 8 MILES NORTHEAST OF MARION TO 6 MILES EAST OF
JOHNSTOWN...AND MOVING NORTHEAST AT 30 MPH.

WINDS IN EXCESS OF 30 MPH...PEA SIZE HAIL...AND HEAVY DOWNPOURS ARE
POSSIBLE WITH THESE STORMS. DOWNPOURS MAY PRODUCE A QUICK THREE-
QUARTERS TO 1.5 INCHES OF RAIN.

LOCATIONS IMPACTED INCLUDE...
MOUNT VERNON...MOUNT GILEAD...FREDERICKTOWN...GAMBIER...UTICA...
CARDINGTON...CENTERBURG...DANVILLE...CHESTERVILLE...SPARTA...WATERFORD...
EDISON...MARENGO...FULTON...MARTINSBURG...GANN...BLADENSBURG...AMITY...
SHAUCK AND IBERIA.

LAT...LON 4024 8248 4027 8248 4027 8274 4035 8275
      4036 8293 4042 8293 4042 8302 4048 8302
      4049 8296 4064 8295 4064 8286 4070 8285
      4071 8263 4064 8264 4063 8262 4055 8262
      4057 8218 4024 8220
TIME...MOT...LOC 2053Z 243DEG 26KT 4067 8301 4016 8257

MAYERS
Special weather statement, Mar 14, 5:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
513 PM EDT MON MAR 14 2016

OHZ028-029-142200-
RICHLAND-CRAWFORD-
513 PM EDT MON MAR 14 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT RICHLAND AND CRAWFORD
COUNTIES...

AT 512 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR NEW WASHINGTON TO NEAR BELLVILLE...AND MOVING
NORTHEAST AT 40 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING.

LOCATIONS IMPACTED INCLUDE...
MANSFIELD...BUCYRUS...GALION...SHELBY...ONTARIO...LEXINGTON...CRESTLINE...
BELLVILLE...PLYMOUTH...NEW WASHINGTON...CHATFIELD...BUTLER...BENTON...
SHILOH...LUCAS...TIRO...NORTH ROBINSON...OCEOLA...OLIVESBURG AND
SHENANDOAH.

LAT...LON 4063 8262 4064 8264 4067 8265 4067 8262
      4071 8263 4070 8311 4099 8311 4099 8242
      4082 8242 4078 8238 4073 8238 4073 8234
      4056 8233 4055 8262
TIME...MOT...LOC 2112Z 212DEG 36KT 4090 8284 4058 8249

MAYERS

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 4:20 PM EDTSpecial Weather StatementCLEMarion40 min
Mar 14, 4:55 PM EDTSpecial Weather StatementCLEKnox, Morrow35 min
Mar 14, 5:59 PM EDTSpecial Weather StatementCLEAshland, Holmes, Huron, Lorain, Medina, Wayne61 min
Mar 14, 6:45 PM EDTSpecial Weather StatementCLECuyahoga, Stark, Summit45 min

Nearby

Special Weather Statements in Ohio, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.